| Model Number |
ANGLED REAMER, DRIVE SHAFT |
| Medical Device Problem Codes |
Mechanical Jam (2983); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/07/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Event or Problem Description
On 02/11/2025, a sales representative reported via (b)(4).That an ar-9597-20 angled reamer sleeve and an ar-9676 angled reamer bound up internally and subsequently became cold welded.This occurred during a procedure on (b)(6) 2025 the instruments exhibited an unexpected mechanical failure, wherein they bound up internally and subsequently became cold-welded, rendering them non-functional.The malfunction was identified intraoperatively, requiring the surgical team to open a secondary tray to complete the procedure.While no patient harm was sustained, the attending surgeon expressed significant dissatisfaction with the event.The failure of the instruments led to operational inefficiencies and procedural delays, impacting the overall workflow of the case.
Additional Manufacturer Narrative
Complaint allegation is confirmed.Visual evaluation noted that the returned device was stuck with a mating part, ar-9691-20.Also, abrasion marks around the distal end of the angled reamer, drive shaft, the device was chipped around the distal end of the shaft and the fitting hybrid hudson.Functional testing was not performed due to the devices were stuck and not able to separate.The most likely cause for the reported failure can be attributed to misuse due to a force perpendicular to the drive shaft being applied while the device is spinning.This applied force creates an excess of friction and heat that ultimately has the potential to cause the device to seize from functioning as intended.Application of this force perpendicular to the drive shaft is not needed for the device to function, nor is it recommended that the user do this during normal clinical use.When used normally, this issue is unlikely to present itself, which suggests that the handling of the device has a large impact on whether or not it will seize.For this reason, the direct cause is considered to be misuse of the device.The ncr-27796 was opened to address this issue.